Alert archive / California / Gale Warnings in 2012

Gale Warning 5, NWS San Diego, CA

December 17, 2012

NWS San Diego, CA issued this gale warning at Dec 17, 2012, 11:47 AM PST. It took effect at Dec 18, 2012, 10:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 11:47 AM PST (19:47 UTC)
In effect from
Dec 18, 2012, 10:00 AM PST
Expired
Dec 19, 2012, 4:00 AM PST
In force
18 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WHUS76 KSGX 171947
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1147 AM PST MON DEC 17 2012

...GALE-FORCE WINDS FOR LATE TUESDAY MORNING THROUGH EARLY
WEDNESDAY MORNING...

.A STORM SYSTEM MOVING DOWN THROUGH SOUTHERN CALIFORNIA ON
TUESDAY WILL BRING STRONG AND GUSTY NORTHWESTERLY WINDS TO THE
SAN DIEGO COUNTY COASTAL WATERS. FREQUENT GALE-FORCE GUSTS OF
35...AND POSSIBLY 40 KNOTS...WILL BE LIKELY. THE STRONG WINDS
WILL ALSO PRODUCE STEEP WIND WAVES WHICH...IN ADDITION TO A FRESH
SHORT- PERIOD WEST-NORTHWEST SWELL...WILL RESULT IN DANGEROUS SEA
CONDITIONS THROUGH AT LEAST LATE TUESDAY NIGHT. WINDS WILL TURN
NORTHERLY AND START TO WEAKEN STARTING EARLY WEDNESDAY MORNING.

PZZ750-775-180400-
/O.UPG.KSGX.GL.A.0005.121218T1800Z-121219T1800Z/
/O.NEW.KSGX.GL.W.0005.121218T1800Z-121219T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1147 AM PST MON DEC 17 2012

...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 20 TO 30 KT WITH FREQUENT GUSTS OF 35 KT TO 40
  KT WILL DEVELOP OVER THE COASTAL WATERS LATE TUESDAY MORNING AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* SEAS...LOCALLY GENERATED STEEP WIND WAVES OF 6 TO 8 FEET...ALONG
  WITH A FRESH WEST-NORTHWEST SWELL OF 6 TO 9 FEET AND A PERIOD OF
  7 TO 9 SECONDS. THIS WILL RESULT IN COMBINED SEAS OF 10 TO 12
  FEET.

* IMPACTS...DANGEROUS BOATING CONDITIONS DUE TO STRONG AND GUSTY
  WINDS AND STEEP SEAS. 

* OUTLOOK...WINDS WILL TURN NORTHERLY AND WEAKEN STARTING EARLY
  WEDNESDAY MORNING...WITH CONTINUED LESSENING OF THE WINDS
  THROUGH THE REST OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
5 follow-up statements
966 
WHUS76 KSGX 180353
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 PM PST MON DEC 17 2012

...GALE-FORCE WINDS FOR LATE TUESDAY MORNING THROUGH EARLY
WEDNESDAY MORNING...

.A STORM SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA ON TUESDAY WILL
CREATE STRONG AND GUSTY NORTHWESTERLY WINDS OVER THE SAN DIEGO COUNTY
COASTAL WATERS. FREQUENT GALE-FORCE GUSTS TO NEAR 40 KNOTS ARE LIKELY.
STRONG WINDS WILL ALSO PRODUCE STEEP WIND WAVES WHICH...IN
ADDITION TO A FRESH SHORT- PERIOD WEST- NORTHWEST SWELL...WILL
RESULT IN HAZARDOUS SEAS THROUGH WEDNESDAY MORNING. WINDS WILL
TURN NORTHERLY AND START TO WEAKEN STARTING EARLY WEDNESDAY
MORNING.

PZZ750-775-181200-
/O.CON.KSGX.GL.W.0005.121218T1800Z-121219T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
753 PM PST MON DEC 17 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH FREQUENT GUSTS TO 40 KT WILL
  DEVELOP OVER THE COASTAL WATERS LATE TUESDAY MORNING AND
  CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* SEAS...LOCALLY GENERATED STEEP WIND WAVES OF 6 TO 8 FEET... 
  ALONG WITH A FRESH WEST-NORTHWEST SWELL OF 6 TO 9 FEET AND A 
  PERIOD OF 7 TO 9 SECONDS. THIS WILL RESULT IN COMBINED SEAS OF 
  10 TO 12 FEET. 

* IMPACTS...DANGEROUS BOATING CONDITIONS DUE TO STRONG AND GUSTY 
  WINDS AND STEEP SEAS. 

* OUTLOOK...WINDS WILL TURN NORTHERLY AND WEAKEN STARTING EARLY 
  WEDNESDAY MORNING...WITH CONTINUED LESSENING OF THE WINDS 
  THROUGH THE REST OF THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

JJT
875 
WHUS76 KSGX 181214
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
414 AM PST TUE DEC 18 2012

...GALE-FORCE WINDS FOR LATE THIS MORNING THROUGH EARLY
WEDNESDAY MORNING...

.A STORM SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA TODAY WILL
CREATE STRONG AND GUSTY NORTHWESTERLY WINDS OVER THE COASTAL
WATERS. FREQUENT GUSTS TO 35 KNOTS ARE LIKELY. STRONG WINDS
WILL ALSO PRODUCE STEEP WIND WAVES WHICH WILL RESULT IN HAZARDOUS
SEAS THROUGH WEDNESDAY MORNING. WINDS WILL TURN NORTHERLY AND
START TO WEAKEN STARTING EARLY WEDNESDAY MORNING.

PZZ750-775-182100-
/O.CON.KSGX.GL.W.0005.121218T1800Z-121219T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
414 AM PST TUE DEC 18 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
PST WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH FREQUENT GUSTS TO 35 KT WILL
  DEVELOP OVER THE COASTAL WATERS LATE THIS MORNING AND CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* SEAS...COMBINED SEAS OF 10 TO 12 FEET WITH A 7 TO 9 SECOND PERIOD.

* IMPACTS...DANGEROUS BOATING CONDITIONS DUE TO STRONG AND GUSTY 
  WINDS AND STEEP WAVES. 

* OUTLOOK...WINDS WILL TURN NORTHERLY AND WEAKEN STARTING EARLY
  WEDNESDAY MORNING. SWELL WILL ALSO BEGIN TO SUBSIDE WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SS
470 
WHUS76 KSGX 182039
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1239 PM PST TUE DEC 18 2012

...GALE-FORCE WINDS OVER THE COASTAL WATERS THROUGH EARLY
WEDNESDAY MORNING...

.A STORM SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA TODAY WILL
CREATE STRONG AND GUSTY NORTHWESTERLY WINDS OVER THE COASTAL
WATERS. FREQUENT GUSTS TO 35 KNOTS ARE LIKELY. STRONG WINDS WILL
ALSO PRODUCE STEEP WIND WAVES WHICH WILL RESULT IN HAZARDOUS SEAS
THROUGH WEDNESDAY MORNING. WINDS WILL TURN NORTHERLY AND START TO
WEAKEN STARTING EARLY WEDNESDAY MORNING.

PZZ750-775-190400-
/O.CON.KSGX.GL.W.0005.000000T0000Z-121219T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1239 PM PST TUE DEC 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH FREQUENT GUSTS TO 35 KT
  THROUGH EARLY WEDNESDAY MORNING.

* SEAS...COMBINED SEAS OF 10 TO 12 FEET WITH A 7 TO 9 SECOND 
  PERIOD.

* IMPACTS...DANGEROUS BOATING CONDITIONS DUE TO STRONG AND GUSTY 
  WINDS AND STEEP WAVES. 

* OUTLOOK...WINDS WILL TURN NORTHERLY AND WEAKEN STARTING EARLY 
  WEDNESDAY MORNING. SWELL WILL ALSO BEGIN TO SUBSIDE WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
405 
WHUS76 KSGX 190339
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
739 PM PST TUE DEC 18 2012

...GALE-FORCE WINDS OVER THE COASTAL WATERS THROUGH EARLY
WEDNESDAY MORNING...

.NORTHWESTERLY GALE-FORCE WINDS...WHICH FOLLOWED THE PASSAGE OF A
COLD FRONT EARLIER...WILL CONTINUE OVERNIGHT WITH FREQUENT GUSTS
TO 35 KNOTS. STRONG WINDS ARE ALSO PRODUCING STEEP WIND
WAVES...RESULTING IN HAZARDOUS SEAS THROUGH WEDNESDAY MORNING.
WINDS WILL TURN NORTHERLY AND START TO WEAKEN EARLY WEDNESDAY
MORNING.

PZZ750-775-191200-
/O.CON.KSGX.GL.W.0005.000000T0000Z-121219T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
739 PM PST TUE DEC 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH FREQUENT GUSTS TO 35 KT 
  THROUGH EARLY WEDNESDAY MORNING. 

* SEAS...COMBINED SEAS OF 10 TO 12 FEET WITH A 7 TO 9 SECOND 
  PERIOD. 

* IMPACTS...DANGEROUS BOATING CONDITIONS DUE TO STRONG AND GUSTY 
  WINDS AND STEEP WAVES. 

* OUTLOOK...WINDS WILL TURN NORTHERLY AND WEAKEN STARTING EARLY 
  WEDNESDAY MORNING. SWELL WILL ALSO BEGIN TO SUBSIDE WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

JJT
882 
WHUS76 KSGX 191151
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
351 AM PST WED DEC 19 2012

PZZ750-775-191300-
/O.EXP.KSGX.GL.W.0005.000000T0000Z-121219T1200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
351 AM PST WED DEC 19 2012

...GALE WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

WINDS AND SWELL HAVE DECREASED AND THE GALE WARNING WILL BE
ALLOWED TO EXPIRE AT 4 AM.

$$

SS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Dec 17, 9:55 AM PST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 17, 9:55 AM PST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 AM PST MON DEC 17 2012

.SYNOPSIS...
A MOIST WEST TO NORTHWEST FLOW PATTERN WILL BRING SOME LIGHT
PRECIPITATION TO AREAS ALONG AND WEST OF THE MOUNTAINS TODAY. FOR
TONIGHT AND TUESDAY...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE
THROUGH SOUTHERN CALIFORNIA BRINGING LIGHT TO MODERATE PRECIPITATION
AMOUNTS TO AREAS ALONG AND WEST OF THE MOUNTAINS WITH GREATEST
AMOUNTS ON THE COASTAL MOUNTAIN SLOPES. DRY WITH STRONG NORTH WINDS
FOR LATE TUESDAY NIGHT INTO WEDNESDAY. WARMER AND DRY FOR THURSDAY
AND FRIDAY UNDER HIGH PRESSURE. A SLOW MOVING LOW PRESSURE SYSTEM
OVER THE EASTERN PACIFIC IS EXPECTED TO BRING MORE PRECIPITATION
SOME TIME SUNDAY INTO MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THIS MORNING...OCCLUDED WARM FRONT EVIDENT IN THE SOUNDINGS AND
SURFACE STATIONS FROM THE MOUNTAINS....5 TO 10 DEGREES FAHRENHEIT
WARMING IN PAST 24 HOURS IN THE 3000-12000 FT MSL LAYER...AND CLOSE
TO 15 DEGREES WARMING ABOVE 12000 FT MSL. EXCEPT FOR COLD AIR
TRAPPED IN MOUNTAIN LAKE VALLEYS...SNOW LEVEL/FREEZING LEVEL HAS
RISEN TO ABOVE 9000 FEET. AIR MASS IS QUITE MOIST BELOW 6500 FEET SO
LIGHT RAIN/FOG HAVE BEEN OCCURRING OVERNIGHT/THIS MORNING MOST
LOCATIONS FROM MOUNTAINS/WESTWARD.

THE 17/12 NAM12/GFS MODEL RUNS ARE IN AGREEMENT WITH 17/00Z RUNS OF
GEM/ECMWF/UKMET MODELS...ONLY ANTICIPATE SOME MINOR TWEAKS TO
CURRENT GRIDS....OTHERWISE FORECAST TREND/INTENSITY LOOKS GOOD.

THROUGH EARLY AFTERNOON/1300 PST...LITTLE CHANGE FROM CURRENT
WEATHER. CONTINUING WEAK DIVERGENCE ALOFT AND MOIST UPSLOPE FLOW
ALONG W-NW COASTAL SLOPES WILL PROVIDE LIFTING MECHANISMS TO
GENERATE DRIZZLE/LIGHT RAIN/FOG.

MID AFTERNOON/1400 PST THROUGH THIS EVENING/2200 PST...WEAK RIDGING
AHEAD OF COLD FRONT AS IT MOVES FROM NORTHERN CALIFORNIA TO ALONG A
LINE FROM BAKERSFIELD TO SAN NICOLAS ISLAND. NET SUBSIDENCE ALOFT
SHOULD TEMPORARILY END PRECIPITATION AND BRING PARTIAL CLEARING
ACROSS SW CALIFORNIA.

AFTER MIDNIGHT THROUGH TUESDAY AFTERNOON...LIGHT/MODERATE RAIN WITH
SNOW LEVEL DROPPING TO 6000 FEET AS COLD FRONT MOVES ACROSS SW
CALIFORNIA. ONSHORE PRESSURE GRADIENT INCREASES TO NEAR 10 MB FROM
OFFSHORE WATERS TO CALIFORNIA DESERT REGIONS. WILL LIKELY NEED WIND
ADVISORIES FOR DESERTS/COASTAL AREAS AND WINTER WEATHER ADVISORIES
FOR MOUNTAINS ABOVE 6000 FEET.

TUESDAY EVENING...THE COLD FRONT/700 MB TROUGH ARE EAST AND SOUTH OF
FORECAST AREA...BUT UPPER LEVEL TROUGH IS STILL WEST OF/OVER SW
CALIFORNIA. THROUGH 2100 PST MOIST W/NW FLOW STILL MAINTAINING
UPSLOPE PRECIPITATION/ISLAND CONVERGENCE SHOWERS...BUT BY MIDNIGHT
WINDS HAVE VEERED TO MORE NORTHERLY DIRECTION AND MOST
PRECIPITATION...ASIDE FROM FEW SNOW FLURRIES...SHOULD END.

FORECASTED STORM TOTAL PRECIPITATION AMOUNTS ARE CURRENTLY 0.25-0.50
INCHES FOR COASTS/VALLEYS...
0.50-0.75 INCHES FOR COASTAL SLOPES OF MOUNTAINS...
TRACE TO 0.15 INCHES FOR DESERTS.

THIS MIGHT YIELD URBAN FLOODING/SMALL STREAM FLOODING TUESDAY AND
TUESDAY EVENING FOOTHILLS/VALLEYS/COAST DUE TO ANTECEDENT SOIL
CONDITIONS NEAR SATURATION.

WEDNESDAY THROUGH MID THURSDAY MORNING...WEAK TO MODERATE OFFSHORE
FLOW PATTERN WITH SURFACE HIGH BUILDING OVER GREAT BASIN AND HIGH
PRESSURE RIDGE ALOFT...ORIENTED N-S BUILDING ALONG THE COAST AND
SHIFTING INLAND TO ALONG LONGITUDE 110W. SLOW WARMING AND STRONG
DRYING DURING THIS TIME PERIOD BUT NO SIGNIFICANT FIRE WEATHER
CONCERNS...SEE FIRE WEATHER SECTION BELOW.

THURSDAY AFTERNOON THROUGH FRIDAY...HIGH PRESSURE RIDGE SLOWLY
SHIFTING EASTWARD TO LONGITUDE 107W...STILL WARM AND DRY OVER SW
CALIFORNIA BUT SHOULD SEE INCREASING CIRRUS AS HIGH LEVEL
SUBTROPICAL MOISTURE GETS PULLED UP AHEAD OF AS CLOSED LOW DROPPING
SOUTH ALONG LONGITUDE 135W.

SATURDAY...MODELS ARE NOW OUT OF AGREEMENT ON SYNOPTIC
FEATURES/TIMING...BUT LEANING TOWARDS ECMWF/GEM SOLUTION ON HANDLING
OF UPPER TROUGH WHICH IS MOVED TO VICINITY LONGITUDE 125W AND COLD
FRONT ALONG CENTRAL CALIFORNIA COAST. ALL MODELS AGREE ON FLATTENING
OF RIDGE DOWNSTREAM AND NORTHWARD MOVEMENT/STRENGTHENING OF
SUBTROPICAL JET STREAM.

SUNDAY/CHRISTMAS EVE...NEGATIVE TILT TROUGH MOVES INLAND ACROSS
CALIFORNIA. SUBTROPICAL JET STREAM...PER ECMWF MODEL...HAS
STRENGTHENED TO 130-160KT AND NORTHERN BAJA CALIFORNIA/SRN
CALIFORNIA ARE IN FAVORED NW QUADRANT. THESE FACTORS ADD UP TO A
MUCH WETTER PRECIPITATION EVENT THAN THE NEXT 36 HOURS.

&&

.AVIATION...
171609Z...COAST/VALLEYS/MTNS...BKN-OVC CLDS IN THE 800-5500 FEET MSL
WITH SCT EMBEDDED -SHRA AND AREAS OF VIS 3-6SM BR...ALONG WITH MTN
OBSCURATION...WILL SLOWLY BECOME SCT-BKN WITH VIS 5-P6SM THROUGH
2000 UTC. 2000-18/0200 UTC...SCT-BKN CLDS IN THE 1500-3500 FT MSL
LAYER WITH MOSTLY P6SM VIS...ALTHOUGH AN ISOL -SHRA MAY TEMPORARILY
LOWER CIGS/VIS TO 1000 FT AGL/4SM. 18/0200 UTC THROUGH TUES
MORNING...CLDS BECOMING BKN-OVC IN THE 1000-10000 FT MSL LAYER WITH
-SHRA INCREASING. MAIN BAND OF SHRA EXPECTED 18/0900-1500 UTC...WITH
AREAS OF VIS 3-6SM BR AND LOCAL CIGS/VIS OF AOB 500 FT AGL/2SM. MTN
OBSCURATION LIKELY OVERNIGHT DUE TO CLDS/SHRA. SW WINDS OF 25-40 KTS
IN THE 5000-12000 FT MSL LAYER WILL BRING MOD UP/DOWNDRAFTS OVER AND
E/NE OF MTNS 18/0900-1800 UTC.

DESERTS...SCT-BKN CLDS BETWEEN 3500 AND 6000 FT MSL THROUGH TUES
MORNING. THE HIGH DESERTS MAY RECEIVE ISOL -SHRA DURING THE
18/0900-1800 UTC TIME PERIOD...WHICH MAY BRING LOCAL CIGS/VIS OF
2000-3000 FT AGL/3-5SM BR TO THAT AREA.

&&

.MARINE...
A STRONG DISTURBANCE MOVING THROUGH THE AREA TUESDAY WILL CREATE
NORTHWEST WINDS OF 25-30 KTS WITH GUSTS OVER 35 KT LATE TUESDAY
MORNING INTO WEDNESDAY MORNING...WITH STRONGEST WINDS OCCURRING
TUESDAY NIGHT. WINDS WILL BECOME NORTHERLY AND GRADUALLY DECREASE
WEDNESDAY. COMBINED SEAS SHOULD EXCEED 10 FT IN THE OUTER WATERS
TUESDAY NIGHT FROM WIND WAVES AND A FRESH WEST-NORTHWEST
SWELL...WITH THE SHORT PERIOD OF THE SWELL...AROUND 7
SECONDS...RESULTING IN STEEP WAVES. THESE CONDITIONS WILL PRODUCE
DANGEROUS SEAS OVER OUR COASTAL WATERS. A GALE WATCH REMAINS IN
EFFECT FOR BOTH THE INNER AND OUTER COASTAL WATERS FROM LATE TUESDAY
MORNING THROUGH WEDNESDAY MORNING.

THE INCREASING WEST-NORTHWEST SWELL WILL ALSO LIKELY PRODUCE
ELEVATED AND ROUGH SURF ON WEST FACING BEACHES LATE TUESDAY
AFTERNOON INTO WEDNESDAY MORNING. A HIGH SURF ADVISORY MAY BE
NECESSARY FOR THAT TIME PERIOD.

&&

.FIRE WEATHER...
DEAD FUELS ARE PRETTY WET AND PLENTY OF NEW GRASS GROWTH OVER
FOOTHILLS...VALLEYS...COASTS. THIS AND ADDITIONAL WETTING RAINS/SNOW
FORECAST OVER NEXT 36 HOURS SHOULD PROVIDE A PRETTY GOOD BUFFER TO
RIDE OUT THE MODERATE NORTHEAST WINDS ON WEDNESDAY AND THE
WARMING/DRYING FORECAST FOR WEDNESDAY THROUGH FRIDAY. MORE
WIDESPREAD WETTING RAINS POSSIBLE SUNDAY/CHRISTMAS EVE...THEN BASED
ON ECMWF MODEL...MODERATE OFFSHORE WIND EVENT FOR CHRISTMAS DAY INTO
THURSDAY DEC 27....BUT FUELS WILL PROBABLY NOT COME INTO ALIGNMENT
BEFORE WINDS DIMINISH.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE AT THIS TIME. WIND ADVISORIES MAY IN EFFECT TUESDAY AND
     TUESDAY NIGHT FOR MOST AREAS. WINTER WEATHER ADVISORIES MAY
     ALSO BE IN EFFECT TUESDAY AND TUESDAY NIGHT OVER THE HIGHER
     MOUNTAINS.

PZ...GALE WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR
     THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Dec 17, 8:10 AM PST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 AM PST MON DEC 17 2012

PZZ750-755-CAZ042-043-048-050-055>058-060>062-180030-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60
NM OUT INCLUDING SAN CLEMENTE ISLAND-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
810 AM PST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF LIGHT RAIN AND FOG THIS MORNING OVER AND WEST OF THE
MOUNTAINS...OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

TONIGHT...RAIN AND FOG LIKELY AGAIN TONIGHT OVER AND WEST OF THE
MOUNTAINS WITH SNOW LEVEL LOWERING TO NEAR 6000 FEET. INCREASING
WIND OVER THE DESERTS AND COASTAL WATERS. COMBINATION OF
RAIN...SNOW...AND DENSE FOG MAY MAKE TRAVEL DIFFICULT THROUGH AND
AROUND MOUNTAIN RESORT COMMUNITIES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY AND TUESDAY EVENING...A COLD FRONT WILL SWEEP THROUGH THE
AREA. MODERATE TO BRIEFLY HEAVY RAIN POSSIBLE OVER COASTS ...
VALLEYS... AND MOUNTAINS BELOW 4500 FEET. SNOW ACCUMULATING ABOVE
4500 FEET. WINTER WEATHER ADVISORIES WILL LIKELY BE IN EFFECT FOR
HIGHER MOUNTAINS WITH 4 TO 8 INCHES OF NEW SNOW ABOVE 6000 FEET.
GUSTY WINDS MOST AREAS...ESPECIALLY OVER THE COASTAL WATERS AND
DESERTS. GALE WARNINGS AND WIND ADVISORIES WILL LIKELY BE IN EFFECT
AS WELL.

WEDNESDAY...MODERATE NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN
PASSES AND CANYONS...ELSEWHERE NO HAZARDOUS WEATHER EXPECTED.

THURSDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT NEEDED FOR THESE AREAS...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 2:26 PM PSTWinter Weather AdvisorySGXRiverside, San Bernardino27 hr
Dec 17, 2:35 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego33 hr

Nearby

Gale Warnings in California, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.